Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 25, NWS Raleigh, NC

March 12, 20144 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 12, 2014, 5:13 PM EDT for 4 counties in North Carolina. It was in force for 62 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2014, 5:13 PM EDT (21:13 UTC)
Expired
Mar 12, 2014, 6:15 PM EDT
In force
62 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Davidson County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 5:19 PM EDTTSTM WND DMG5 Wnw High Point, NCTREE DOWN ON CURRY RD
Mar 12, 5:23 PM EDTTSTM WND DMGThomasville, NCA COUPLE OF TREES BLOWN DOWN. TIME ESTIMATED.
Mar 12, 5:26 PM EDTTSTM WND DMG2 Nw Greensboro, NCEMERGENCY MANAGER REPORTS MULTIPLE TREES DOWN AND SCATTERED POWER OUTAGES FROM I-40 NORTH TO PIGSAH CHURCH RD
Mar 12, 5:26 PM EDTTSTM WND DMG3 Nnw Greensboro, NCTREES AND POWER LINES DOWN ON WESTRIDGE RD AND BRYAN BLVD
Mar 12, 5:26 PM EDTTSTM WND GST 61Piedmont Triad Apt, NC61 MPH WIND GUST REPORTED AT GSO AIRPORT.
Mar 12, 5:33 PM EDTTSTM WND DMGGreensboro, NCREPORTS OF AT LEAST SCATTERED TREES AND POWER LINES DOWN ESPECIALLY OVER THE NORTH SIDE OF THE CITY.
Mar 12, 5:35 PM EDTHAIL 0.751 E Jamestown, NC
Mar 12, 5:40 PM EDTTSTM WND DMG6 W Linwood, NCWIRES DOWN ON SOWERS RD
Mar 12, 5:47 PM EDTTSTM WND DMG1 Nw Archdale, NCPOWER LINES BLOWN DOWN. TIME ESTIMATED.
Mar 12, 5:53 PM EDTTSTM WND GST 51Burlington Apt, NC45 KNOT GUST REPORTED AT BURLINGTON AIRPORT
Mar 12, 6:16 PM EDTTSTM WND DMG4 E Ulah, NCTREE BLOWN DOWN ALONG ZOO PARKWAY. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 4:58 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WUUS52 KRAH 122113
SVRRAH
NCC001-057-081-151-122215-
/O.NEW.KRAH.SV.W.0025.140312T2113Z-140312T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT WED MAR 12 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 615 PM EDT

* AT 512 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES 
  NORTHEAST OF BELEWS CREEK TO 30 MILES WEST OF LINWOOD...AND MOVING 
  EAST AT 45 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING SCATTERED WIND DAMAGE 
IN FORSYTH COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  GREENSBORO...HIGH POINT...BURLINGTON...ASHEBORO...LEXINGTON...
  GRAHAM...RANDLEMAN...LINWOOD...THOMASVILLE...MEBANE...OAK RIDGE...
  GREEN LEVEL...SEDALIA...WHITSETT...SEAGROVE...ALTAMAHAW-OSSIPEE...
  MCLEANSVILLE...WOODLAWN...ELON COLLEGE AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3584 8040 3587 8039 3589 8042 3589 8037
      3592 8037 3600 8027 3600 8021 3603 8019
      3601 8004 3626 8003 3624 7926 3585 7927
      3584 7954 3554 7971 3553 8020 3559 8021
      3568 8033 3572 8033 3574 8046 3584 8049
TIME...MOT...LOC 2112Z 272DEG 41KT 3641 7992 3571 8085 
$$

VINCENT
4 follow-up statements
437 
WWUS52 KRAH 122131
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT WED MAR 12 2014

NCC001-057-081-151-122215-
/O.CON.KRAH.SV.W.0025.000000T0000Z-140312T2215Z/
GUILFORD NC-RANDOLPH NC-ALAMANCE NC-DAVIDSON NC-
531 PM EDT WED MAR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR GUILFORD...RANDOLPH...ALAMANCE AND DAVIDSON COUNTIES...
 
AT 528 PM EDT...DOPPLER RADAR...TRAINED SPOTTERS AND NATIONAL 
WEATHER SERVICE OBSERVATION SITES INDICATED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 55 TO 65 MPH. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF 
ALTAMAHAW TO LINWOOD...MOVING EAST AT 45 MPH.

THE PIEDMONT TRIAD INTERNATIONAL AIRPORT REPORTED A WIND GUST OF 61 
MPH WITH THIS LINE OF STORMS AT 521 PM EDT.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...ASHEBORO...LEXINGTON...
GRAHAM...RANDLEMAN...LINWOOD...THOMASVILLE...MEBANE...OAK RIDGE...
GREEN LEVEL...SEDALIA...WHITSETT...SEAGROVE...ALTAMAHAW-OSSIPEE...
MCLEANSVILLE...WOODLAWN...ELON COLLEGE AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING SCATTERED TO WIDESPREAD 
WIND DAMAGE. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 3584 8040 3587 8039 3589 8042 3589 8037
      3592 8037 3600 8027 3600 8021 3603 8019
      3601 8004 3626 8003 3624 7926 3585 7927
      3584 7954 3554 7971 3553 8020 3559 8021
      3568 8033 3572 8033 3574 8046 3584 8049
TIME...MOT...LOC 2128Z 268DEG 40KT 3644 7937 3574 8031 

$$

VINCENT
466 
WWUS52 KRAH 122144
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT WED MAR 12 2014

NCC001-057-081-151-122215-
/O.CON.KRAH.SV.W.0025.000000T0000Z-140312T2215Z/
GUILFORD NC-RANDOLPH NC-ALAMANCE NC-DAVIDSON NC-
544 PM EDT WED MAR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR GUILFORD...RANDOLPH...ALAMANCE AND DAVIDSON COUNTIES...
 
AT 541 PM EDT...DOPPLER RADAR...TRAINED SPOTTERS AND NATIONAL 
WEATHER SERVICE OBSERVATION SITES INDICATED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 55 TO 65 MPH. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF 
ROXBORO TO 13 MILES SOUTHEAST OF LEXINGTON...MOVING EAST AT 45 MPH.

ENHANCED WIND DAMAGE WITH WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE 
WITH THE STRONGEST PORTION OF THIS LINE OF STORMS ALONG AND NORTH OF 
INTERSTATE 40 IN LOCATIONS SUCH AS ALTAMAHAW...BURLINGTON...AND 
UNION RIDGE.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...ASHEBORO...LEXINGTON...
GRAHAM...RANDLEMAN...LINWOOD...THOMASVILLE...MEBANE...OAK RIDGE...
GREEN LEVEL...SEDALIA...WHITSETT...SEAGROVE...ALTAMAHAW-OSSIPEE...
MCLEANSVILLE...WOODLAWN...ELON COLLEGE AND ARCHDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER 
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 3584 8040 3587 8039 3589 8042 3589 8037
      3592 8037 3595 8029 3602 8014 3603 8019
      3601 8004 3626 8003 3624 7926 3585 7927
      3584 7954 3554 7971 3553 8020 3559 8021
      3568 8033 3572 8033 3574 8046 3584 8049
TIME...MOT...LOC 2141Z 266DEG 40KT 3636 7923 3570 8006 

$$

VINCENT
256 
WWUS52 KRAH 122203
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT WED MAR 12 2014

NCC001-057-081-151-122215-
/O.CON.KRAH.SV.W.0025.000000T0000Z-140312T2215Z/
GUILFORD NC-RANDOLPH NC-ALAMANCE NC-DAVIDSON NC-
603 PM EDT WED MAR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN GUILFORD...RANDOLPH...ALAMANCE AND DAVIDSON COUNTIES...
 
AT 601 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 55 TO 65 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES 
NORTHEAST OF ELDORADO TO ROXBORO...MOVING EAST AT 40 TO 50 MPH.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...ASHEBORO...LEXINGTON...
GRAHAM...RANDLEMAN...LINWOOD...THOMASVILLE...MEBANE...GREEN LEVEL...
SEDALIA...WHITSETT...SEAGROVE...ALTAMAHAW-OSSIPEE...MCLEANSVILLE...
WOODLAWN...ELON COLLEGE...ARCHDALE AND TRINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER 
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 3579 8026 3584 8018 3591 8007 3594 7998
      3611 7970 3625 7951 3624 7926 3585 7927
      3584 7954 3554 7971 3553 8020 3559 8021
      3568 8033 3572 8033 3577 8031
TIME...MOT...LOC 2201Z 267DEG 34KT 3631 7915 3553 7993 

$$

VINCENT
571 
WWUS52 KRAH 122223
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT WED MAR 12 2014

NCC001-057-081-151-122230-
/O.EXP.KRAH.SV.W.0025.000000T0000Z-140312T2215Z/
GUILFORD NC-RANDOLPH NC-ALAMANCE NC-DAVIDSON NC-
623 PM EDT WED MAR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GUILFORD...
RANDOLPH...ALAMANCE AND DAVIDSON COUNTIES HAS EXPIRED...

ALTHOUGH THE SEVERE THUNDERSTORM IN EFFECT UNTIL 615 PM EDT HAS 
SINCE EXPIRED...A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN 
EFFECT FOR PORTIONS OF RANDOLPH COUNTY UNTIL 645 PM.

LAT...LON 3579 8026 3584 8018 3591 8007 3594 7998
      3611 7970 3625 7951 3624 7926 3585 7927
      3584 7954 3554 7971 3553 8020 3559 8021
      3568 8033 3572 8033 3577 8031
TIME...MOT...LOC 2216Z 272DEG 41KT 3631 7915 3553 7993 

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:20 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 12, 3:20 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT WED MAR 12 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS CENTRAL NC THIS EVENING. HIGH
PRESSURE WILL BUILD INTO THE AREA FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM WEDNESDAY...

 A WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL NC THROUGH
MIDNIGHT ...

A STRONG COLD FRONT ATTENDANT TO A DEEP 987MB LOW OVER WESTERN PA
IS CURRENTLY CROSSING THE MOUNTAINS...WITH A VERY THIN LINE OF
CONVECTION EXTENDING ALONG THE FRONT INTO FAR SOUTHWESTERN NC.
SPC MESOANALYSIS SHOWS AROUND 200-250 J/KG OF SBCAPE BUT WITH
ABOUT 100 J/KG OF LINGERING CINH. A NARROW CORRIDOR OF CLEARING
IMMEDIATELY AHEAD OF THE FRONT WILL HELP TO ERODE THE CINH...SO WE
STILL EXPECT A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO CROSS
THE AREA BETWEEN 4PM AND 11PM. ANY THUNDERSTORMS SHOULD BE
CONFINED TO NEAR THE NC/VA BORDER WHERE MOISTURE AND INSTABILITY
EXTENDED A LITTLE DEEPER VERTICALLY. THE MAIN CONCERN WITH THE
LINE WILL BE DAMAGING WIND...EITHER WITHIN CONVECTION OF IN ITS
WAKE AS INTENSE PRESSURE RISES FILL IN BEHIND THE COLD FRONT.
AHEAD OF THE FRONT...CLOUDS HAVE HELPED TO LIMIT WIND GUSTS TO
30-35MPH AT BEST...BUT UPSTREAM OBS STILL SUGGEST 40-45MPH WINDS
WILL BE POSSIBLE THIS EVENING AS THE FRONT SWEEPS ACROSS THE AREA.

AFTER MIDNIGHT..WINDS WILL BEGIN TO SLOWLY WEAKEN...THOUGH GUSTS
TO 25MPH WILL STILL BE POSSIBLE WELL ON INTO THURSDAY MORNING.
MOST ALL GUIDANCE CAME IN A COUPLE DEGREES WARMER WITH OVERNIGHT
LOWS...AND ITS POSSIBLE THAT THE COLDEST AIR MAY BE INITIALLY
BLOCKED BY THE MOUNTAINS. WILL NUDGE LOWS UP A DEGREE OR
TWO...28-35 WEST TO EAST.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 200 PM WEDNESDAY...

FOR THU/THU NIGHT: PRIMARY CONCERNS REMAIN THE RISK OF ADVERSE FIRE
WEATHER CONDITIONS THU AND SHARPLY COLDER TEMPS THU NIGHT. THE MID
LEVEL TROUGH AXIS IS EXPECTED TO SHIFT OFF THE COAST THU MORNING...
PROPELLED BY A STRONG VORTICITY MAX WHICH DIVES ACROSS SW NC AND SC
DURING THE DAY. THE COLD FRONT WILL HAVE MOVED WELL OFF THE COAST
BUT THE PRESSURE GRADIENT BETWEEN THE INTENSE SURFACE LOW OVER NOVA
SCOTIA AND THE INCOMING HIGH CENTERED OVER LA WILL REMAIN TIGHT AND
SUPPORTIVE OF BRISK LOW LEVEL WINDS WITHIN THE MIXED LAYER...
PARTICULARLY THROUGH THE FIRST HALF OF THE DAY... WITH SUSTAINED
WINDS 15-25 MPH AND GUSTS UP TO 30-35 MPH. DEW POINTS ARE STILL
EXPECTED TO BOTTOM OUT IN THE SINGLE DIGITS OR PERHAPS EVEN BELOW
ZERO THU AFTERNOON... YIELDING VERY LOW RH VALUES. FORTUNATELY THE
WINDS SHOULD BE SLOWLY DECREASING BY THE TIME WE REACH THESE VERY
LOW RH VALUES... AND TEMPS WILL BE CHILLY... HOWEVER GIVEN THE
FAIRLY LOW FINE FUEL MOISTURE OF JUST 5-6% AND THE LACK OF A LOT OF
WETTING RAIN TODAY/THIS EVENING... THESE FORECAST PARAMETERS STILL
BRING ABOUT CONCERNS FOR ADVERSE FIRE BEHAVIOR. AFTER COORDINATION
WITH THE NC FOREST SERVICE... WILL ISSUE A FIRE WEATHER WATCH FOR
THU. IF WE CONTINUE TO EXPECT STRONG WIND GUSTS AND LOW RH... THIS
WOULD BE UPGRADED TO A RED FLAG WARNING OVERNIGHT. MODELS ARE
PROJECTING MORNING THICKNESSES AROUND 50 M BELOW NORMAL... AND
FORECAST MAXES IN THE 42-48 RANGE LOOK VERY REASONABLE DESPITE
PLENTY OF SUNSHINE. GUIDANCE SUGGESTS THU NIGHT LOWS IN THE MID
20S... ROUGHLY 15 DEGREES BELOW NORMAL WITH CLEAR SKIES AND NEARLY
CALM WINDS AS SURFACE HIGH PRESSURE CROSSES THE REGION. SUCH TEMPS
COULD POSE A THREAT TO ANY NEWLY BUDDING VEGETATION. AS THE VAST
MAJORITY OF SIGNIFICANT SPRING AGRICULTURE OPERATIONS HAS NOT YET
BEGUN... WILL NOT ISSUE A FREEZE WARNING AT THIS TIME AS IT IS
CLIMATOLOGICALLY TOO EARLY TO BE CONCERNED ABOUT WIDESPREAD
AGRICULTURE LOSSES. BUT WE WILL SPREAD THE WORD VIA HAZARDOUS
WEATHER OUTLOOK AND SPECIAL WEATHER STATEMENTS REGARDING THIS COLD
SPELL.

FOR FRI/FRI NIGHT: WITH A FLATTENING MID LEVEL FLOW... THE SURFACE
HIGH WILL SHIFT QUICKLY OFF THE COAST FRI MORNING... BRINGING ABOUT
A SOUTHWESTERLY RETURN FLOW AND MODERATION IN SURFACE AIR MASS.
MODELS SHOW ABOUT AN 18-20 DEG C RISE IN 850 MB TEMPS FROM THU
MORNING TO FRI AFTERNOON (ALTHOUGH NOT ALL OF THIS WILL BE REALIZED
NEAR THE GROUND). EXPECT ANOTHER DAY OF PLENTIFUL SUNSHINE...
ALTHOUGH AN APPROACHING WEAK MID LEVEL SHEAR AXIS WILL LIKELY CAUSE
INCREASING HIGH CLOUDS LATE IN THE DAY... THICKENING AND LOWERING
INTO THE NIGHT AS A STRONG NRN STREAM SHORTWAVE TROUGH SWINGS ACROSS
THE LOWER GREAT LAKES/ST LAWRENCE VALLEY. THICKNESSES START OUT 25-
30 M BELOW NORMAL BUT RISE STEADILY... INDICATING HIGHS OF 55-60.
SURFACE RIDGING WILL CONTINUE TO EXTEND FROM OFFSHORE ACROSS THE
SOUTHEAST STATES OVERNIGHT SO EXPECT DECOUPLING FROM THE INCREASING
925-850 MB WSW WINDS (TO 30-40 KTS)... BUT THE MID CLOUDS SHOULD
HELP KEEP TEMPS UP A BIT... INDICATING LOWS OF 37-41... CLOSE TO
NORMALS FOR THIS TIME OF YEAR.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 310 PM WEDNESDAY...

FOR SAT THROUGH MON: THE AFOREMENTIONED STRONG WAVE CROSSES THE
NORTHEAST STATES SAT... BRINGING A WEAK BACKDOOR FRONT TOWARD NC.
THE GFS/ECMWF/NAM SHOW THIS FRONT WASHING OUT JUST TO OUR NORTH WITH
VERY LITTLE TO NO COOLING IN NC... AND ALL THREE MODELS ARE DRY OVER
OUR AREA... WITH THE GFS AND ESPECIALLY NAM FORECAST SOUNDINGS
INDICATING A DRY SUBCLOUD LAYER UP TO 850 MB. WITH CONSIDERABLE
CLOUDINESS BUT ABOVE-NORMAL THICKNESSES... EXPECT HIGHS CLOSE TO
NORMAL SAT... IN THE LOW-MID 60S. OUR RAIN CHANCES RAMP UP
CONSIDERABLE LATE SAT NIGHT AND PARTICULARLY SUNDAY. THE MID LEVEL
LOW CURRENTLY OVER CA/NV EJECTS EAST ACROSS SRN AZ/NM INTO TX BY
EARLY SAT BUT DAMPENS IN FAVOR OF STRONG NRN STREAM ENERGY --
LOCATED OVER MT/WY SAT MORNING. THIS DIVES SOUTHWARD TOWARD MEXICO
THROUGH SUN NIGHT BUT SETS THE STAGE FOR MORE NRN STREAM ENERGY TO
DIVE INTO THE PLAINS/MIDWEST AND SEND A DEEPENING TROUGH THROUGH THE
GREAT LAKES AND OH VALLEY THROUGH SUN NIGHT. ARCTIC HIGH PRESSURE
ASSOCIATED WITH THIS TROUGH CROSSES THE NRN GREAT LAKES SUN/SUN
NIGHT... WHILE THE SRN PORTION OF THE TROUGH INDUCES CYCLOGENESIS
OVER THE CENTRAL GULF STATES... TIGHTENING UP A WARM FRONTAL ZONE
JUST SOUTH OF NC AND SETTING THE STAGE FOR INCREASED OVERRUNNING AS
AN 850 MB LOW CROSSES TN TOWARD THE WRN CAROLINAS. THE SURFACE LOW
IS EXPECTED TO MOVE FROM AL ACROSS GA/SC AND OFF THE COAST SUN
AFTERNOON/NIGHT... AND WE SHOULD SEE OUR BEST RAIN CHANCES ALONG AND
NORTH/EAST OF THE LOW TRACK... WITH INTENSITY TRENDING DOWNWARD AS
THE LOW MOVES OFF THE COAST BUT COVERAGE STAYING HIGH THROUGH SUNDAY
NIGHT AS THE MID LEVEL TROUGH APPROACHES. WILL RAISE POPS TO LIKELY
SUNDAY THROUGH SUNDAY NIGHT. LOWS SUN MORNING IN THE MID 40S AND
HIGHS SUN IN THE MID-UPPER 50S AS THICKNESSES STAY ABOVE NORMAL. GFS
FORECAST SOUNDINGS AND PARTIAL THICKNESSES FROM BOTH THE GFS AND
ECMWF INDICATE A PERIOD OF SNOW LATE SUNDAY NIGHT INTO MONDAY OVER
THE PIEDMONT/WRN SANDHILLS/NW COASTAL PLAIN AS THE SURFACE LOW EXITS
AND  MID LEVEL TROUGH SWEEPS THROUGH WITH A SATURATED COLUMN ALL AT
OR BELOW FREEZING... A REFLECTION OF THE ARCTIC HIGH TO OUR NORTH.
WILL JUST MENTION A PERIOD OF RAIN OR SNOW EARLY MON MORNING IN THE
NW CWA FOR NOW WITH LOWS CLOSE TO FREEZING AND HIGHS MON ONLY IN THE
LOW-MID 40S.

FOR MON NIGHT THROUGH WED: NOT A GREAT DEAL OF CONFIDENCE BUT
INDICATIONS ARE THAT WE'LL SEE COOL AND DRY WEATHER BEHIND THE
TROUGH MON NIGHT THROUGH TUE AS A PORTION OF THE COOL HIGH SHIFTS
OVERHEAD. CONFIDENCE THEN PLUMMETS WITH MODELS SOLUTIONS DIVERGING
SUBSTANTIALLY AS THE ECMWF TAKES A STRONG NRN STREAM TROUGH QUICKLY
ACROSS THE OH VALLEY AND MIDATLANTIC WED WITH A BREEZY FRONTAL
PASSAGE... WHILE THE GFS REMAINS FLAT AND FAVORS A SRN STREAM TROUGH
STILL WELL BACK OVER THE FOUR CORNERS REGION WED. WITHOUT STRONG
INDICATORS LEANING TOWARD EITHER SOLUTION... WILL KEEP IT DRY OVER
NC FOR THE TIME BEING... WITH TEMPS NEAR CLIMATOLOGY. -GIH

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 145 PM WEDNESDAY...

IFR CEILINGS AT KGSO/KINT AND MVFR ELSEWHERE WILL SCATTER OUT THIS
AFTERNOON BEFORE A VERY STRONG COLD FRONT SWEEPS ACROSS THE AREA
BETWEEN 21Z AND 03Z.  AHEAD OF THE FRONT..WINDS ARE FROM THE
SOUTHWEST IN THE 15-20KT RANGE...GUSTING TO NEAR 30KT FROM KFAY TO
KRWI.  A LINE OF SHOWERS AND STORMS WILL ACCOMPANY THE COLD
FRONT...WITH A STRONG WIND SHIFT TO NORTHWESTERLY AND THE POTENTIAL
FOR GUSTS TO AROUND 40KT. THIS WILL CREATE A STRONG CROSSWIND FOR
AT MOST TERMINALS FOR SEVERAL HOURS THIS EVENING AND OVERNIGHT.

STRONG NORTHWESTERLY WINDS WILL CONTINUE ON THURSDAY...THOUGH
WEAKENING FROM WEST TO EAST DURING THE AFTERNOON.  VFR CONDITIONS
WILL PREVAIL.

LOOKING AHEAD: EXPECT PREDOMINATELY VFR CONDITIONS THROUGH SATURDAY.
THERE IS A SMALL CHANCE OF LOW LEVEL WIND SHEAR LATER FRIDAY NIGHT.
THE NEXT STORM COULD IMPACT THE AREA AS EARLY AS SUNDAY AND INTO
EARLY NEXT WEEK.

&&

.FIRE WEATHER...

AFTER COORDINATION WITH THE NC FOREST SERVICE AND SURROUNDING
OFFICES... WILL ISSUE A FIRE WEATHER WATCH EFFECTIVE THU FROM LATE
MORNING THROUGH THE AFTERNOON. FORESTRY OFFICIALS REPORT DRY FINE
FUELS (DESPITE LAST FRIDAY'S RAINS)... AND THE COMBINATION OF LOW RH
AND STRONG GUSTY WINDS (AS NOTED ABOVE) BRING A CONCERN FOR ADVERSE
FIRE BEHAVIOR. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT
FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...SMITH
Hazardous weather outlook, Mar 12, 5:02 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT WED MAR 12 2014

NCZ007>011-021>028-038>043-073>078-132115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
502 PM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

NCZ083>086-088-089-132115-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
502 PM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

VINCENT

In the hours before

Special weather statement, Mar 12, 4:04 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT WED MAR 12 2014

NCZ021-038-122100-
FORSYTH-DAVIDSON-
404 PM EDT WED MAR 12 2014

...SHOWERS WITH STRONG WINDS WILL APPROACHE FORSYTH AND DAVIDSON
COUNTIES BY 500 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS APPROACHING NORTHERN PORTIONS OF THE INTERSTATE
77 CORRIDOR...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE AS THIS LINE OF SHOWERS
TRACKS EAST INTO THE TRIAD DURING THE LATE AFTERNOON RUSH HOUR.

SOME LOCATIONS IMPACTED BY OR SHORTLY AFTER 500 PM INCLUDE...WINSTON-
SALEM...HIGH POINT...LEXINGTON...LINWOOD...BELEWS CREEK...
THOMASVILLE...KERNERSVILLE...CLEMMONS...BETHANIA...LEWISVILLE...
MIDWAY...WALKERTOWN...RURAL HALL...DENTON...ARCADIA...GORDONTOWN...
PFAFFTOWN...DONNAHA...STANLEYVILLE AND SEDGE GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3614 8044 3626 8045 3626 8004 3564 8007
      3566 8030 3572 8033 3574 8046 3583 8049
      3583 8046 3584 8040 3589 8042 3589 8037
      3595 8037 3599 8042 3602 8042 3606 8047
      3604 8049 3608 8052
TIME...MOT...LOC 1954Z 276DEG 18KT 3640 8073 3593 8139

VINCENT
Local storm report, Mar 12, 5:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT WED MAR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND GST     1 S WINSTON-SALEM       36.09N  80.27W
03/12/2014  E60 MPH          FORSYTH            NC   TRAINED SPOTTER

            ALSO REPORTS OF TREES DOWN.

&&

EVENT NUMBER RAH1401159

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 4:07 AM EDTWind AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Mar 12, 2:48 PM EDTFire Weather WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more13 hr
Mar 12, 4:04 PM EDTSpecial Weather StatementRAHDavidson, Forsyth56 min
Mar 12, 4:35 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford55 min
Mar 12, 5:53 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Davidson, Durham, Granville, Orange and 3 more52 min
Mar 12, 6:34 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Lee, Moore and 2 more56 min
Mar 12, 7:07 PM EDTSpecial Weather StatementRAHHalifax, Harnett, Johnston, Nash, Warren53 min
Mar 12, 7:56 PM EDTSpecial Weather StatementRAHWayne, Wilson49 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.